# SDR SA04100

- Difficulty date: October 25, 2004
- Submitted: October 29, 2004
- Operation: Air carrier
- Aircraft: N172US
- Make and model: Airbus A321-211
- Aircraft serial: 1472
- System (JASC): 2330 · Entertainment System
- Part: Electrical Box
- Part number: RDAX443110
- Condition: Overheated
- Location: Seat
- Stage of operation: NR
- How discovered: 9
- Nature of condition: B
- Precautionary procedure: H

## Discrepancy

LAX - A PASSENGER DETECTED SMOKE AND AN ELECTRICAL ODOR AT ROWS 17-21, ON BOTH LEFT AND RIGHT SIDES OF THE CABIN.   AT THE SAME TIME, AUDIO OF THE IN FLIGHT ENTERTAINMENT (IFE) SYSTEM FAILED.  POWER WAS REMOVED FROM THE IFE SYSTEM AND THE SMOKE AND ODOR WENT AWAY.  MAINTENANCE PLACED SYSTEM ON MEL.  DURING TROUBLESHOOTING, FOUND THE ROW 17 DEF SEAT ELECTRONICS BOX (SEB) WITH SIGNS OF OVERHEATING AT CONNECTOR J1.  MAINTENANCE REPLACED THE SEB.  THE SYSTEM WAS STILL INOPERATIVE.  DURING LATER TROUBLESHOOTING, REPLACED THE IFE CABLE BETWEEN ROWS 16 AND 17 ON THE RIGHT SIDE.  SYSTEM OPS CHECKED OK.
